MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-8-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium implant coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.No microcatheter was returned.Damage location details: the axium implant coil was returned within an introducer sheath, which was found to be applied correctly, with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was found to be kinked at ~3.6cm and broken at ~13.2cm from the proximal end (release wire not pulled); however, the pushwire was found to be bent within the introducer sheath at ~12.6cm and bent at ~7.8cm from the distal end.The axium implant coil was found to be damaged within the introducer sheath.In addition, the polypropylene filament was intact with the detachable element.The axium implant coil was unable to advance out of the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil tip od (outer diameter) was measured to be 0.0104¿, which was found to be within specification (specification 0.0112¿ +.001¿/-.0025¿).The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm), which was found to be within specification (specification 0.47mm +0.03m/-0.00mm).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that on march 24, 2025, the healthcare provider (hcp) performed treatment for anterior communicating artery aneurysm.After puncture, the echelon10 microcatheter was inserted to the lesion site.The first spring coil was qc-3-8-3d.When preparing for hydration, the spring coil could not be pushed out of the protective sheath.After multiple attempts, it still could not be pushed out.Hcp replaced it with the spring coil of the same model, hydrated it, and filled the aneurysm.After filling, selected the second spring coil apb-2-6-hx-es.After filling, selected two spring coils apb-2-4-3d-es and apb-1-3-3d-es successively.After filling, performed angiography of the spring coil, filled densely, withdrew the spring coil and microcatheter, and the operation was completed.There was coil resistance/stuck in sheath.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery aneurysm with a max diameter of 4 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information was received stating that the cause of t he event was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.When preparing for hydration, it could not be pushed out smoothly.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22171152
Report Number2029214-2025-01341
Device Sequence Number15768795
Product Code KRD
UDI-Device Identifier00847536037700
UDI-Public00847536037700
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-8-3D
Device Catalogue NumberQC-3-8-3D
Device Lot Number229105931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/09/2025
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale